Cold/Wind Chill, La Moure
- When
- March 8, 9:00 PM CST
- Where
- La Moure forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 46.457, -98.535 (the zone’s center; the record gives no point)
Two young adults, one female, the other male, were hospitalized for severe frostbite to the hands and feet Saturday eveningof March 8th. The first victim was a 16 year old female, who became snowbound in her vehicle.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Two young adults, one female, the other male, were hospitalized for severe frostbite to the hands and feet Saturday eveningof March 8th. Temperatures ranged from 5 below to 10 below zero and wind chills between 25 below to 35 below zero.The first victim was a 16 year old female, who became snowbound in her vehicle. She abandoned her vehicle near McCluskyin central Sheridan county and walked approxiatemately one-half mile to a nearby farmhouse where she was taken to ahospital for treatment. The second victim, a 18 year old male, rolled his vehicle in open country between Edgeley and Juddin western LaMoure county. He abandoned his vehicle and walked approxiatemately 200 yards and sought refuge in anabandoned residence. He was airlifted to a nearby hospital for treatment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 8, 8:30 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION ...UPDATED FOR EXPANSION OF ADVISORY... NATIONAL WEATHER SERVICE BISMARCK ND 830 PM CST SAT MAR 8 2003 WITH DICKINSON RUNNING A WIND CHILL OF -39 AND BOWMAN -25...I SEE NO REASON TO EXCLUDE THEM FROM THE WIND CHILL ADVISORY CURRENTLY OVER THE REMAINDER OF OUR FORECAST AREA. .BIS...WIND CHILL ADVISORY FOR THE WEST AND CENTRAL TONIGHT. RSL
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 445 AM CST SAT MAR 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SOME LINGERING FLURRIES ARE POSSIBLE IN PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS MORNING. SKIES WILL THEN CLEAR FROM NORTH TO SOUTH WITH NORTHERLY WINDS FROM 10 TO 15 MPH. WIND CHILLS WILL RANGE FROM 20 TO 35 BELOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW WILL DEVELOP IN THE WEST LATE SUNDAY AFTERNOON AND NIGHT AND GRADUALLY SPREAD EAST TO THE CENTRAL AREAS ON MONDAY. SOME LIGHT ACCUMULATIONS ARE POSSIBLE. TEMPERATURES WILL BE WARMING GRADULLY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND COOPERATIVE OBSERVERS...PLEASE CONTACT THE BISMARCK NWS OFFICE WITH SNOWFALL REPORTS OR ANY PERTINENT WEATHER INFORMATION. JENSEN
The national radar mosaic for the moment the first event began.
2 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345807, 5345808.